MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes Corneal Edema (1791); Pain (1994); Blurred Vision (2137)
Date of Event 12/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxr00 13.0 diopter intraocular lens (iol) was implanted in the patient's operative eye.The iol was found to be cracked during post operative examination.It was later explanted due to patient complaining of blurriness.Patient also complained of pain.During the explant incision enlargement was performed.There was no vitrectomy performed and there was no capsular bag tear.A non-amo iol was used as the replacement lens for the patient.Further details were provided and reported that during one day post examination patient complained about blurry vision and was not happy with the lens.Doctor added that during implantation on (b)(6) 2017, optic appeared to be fractured after implantation.As the lens was in the eye, the doctor decided to keep it in as it appeared to be fine to him after implantation.But patient came back the next day and complained about blurry vision so he decided to explant.Contributing medical history noted as pupil dilation.Corneal edema after explant but he is recovering and is getting better.No additional information was provided.
 
Additional Manufacturer Narrative
The product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.The manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7207948
Report Number9614546-2018-00080
Device Sequence Number10943462
Product Code POE
UDI-Device Identifier05050474591707
UDI-Public(01)05050474591707(17)220915
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/15/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/27/2017
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR